MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT
Catalog Number LXMC14
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/22/2024 no lot number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a linx was explanted due to dysphagia.Linx was implanted (b)(6) 2017 at baylor scott and white, dysphagia began (b)(6) 2024, explanted on (b)(6) 2024.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2024.Additional information was requested, and the following was obtained: prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? what is the lot number of the linx device? when using the linx sizing device what technique was used to determine the size? did the patient have an autoimmune disease? is the patient currently taking steroids / immunosuppressive drugs? did the patient have any pre-existing dysphagia or other conditions (other than gerd)? how severe was the dysphagia/odynophagia before intervention? were there any intra-operative complications during implant? was there any hiatal or crural repair done at the same time as the implant? were there any other contributing factors that led to the removal of the device other than the reported dysphagia? besides the reported dysphagia, what was the reason for removal of the linx device? was the device found in the correct position/geometry at the time of removal? if you have tried to get this information, but the account is unwilling to provide any additional information please let us know what you have done so we can document our report accordingly.Answer: there is no other information available from the customer.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/16/2024.Investigation summary: overall review of the device function and dimensions show no anomalies from a device that has been reasonably changed as part of the explant procedure.Visual analysis was consistent with an explanted device, tooling marks were noted in some beads.Link length and tensile force were found to meet the applicable specifications.Overall, no analysis conclusions relevant to the patient experience were found.The device lot number is unknown; therefore, the device history record could not be reviewed.

Brand Name
1.5T LINX, 14B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19151819
Report Number3008766073-2024-00072
Device Sequence Number21178085
Product Code LEI
UDI-Device Identifier00855106005349
UDI-Public00855106005349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/02/2024
05/14/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/02/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale
Patient Weight72 KG